MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 STRAIGHT JAW 35CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 STRAIGHT JAW 35CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2S35
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: x94m3e.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the nslg2s35 device was received with the top of the i-blade fractured and slightly lifted.The instrument was inspected under magnification, and it was noted that the electrode was damaged at the active rod interface.The device was connected to the generator and it was recognized.Because of the condition of the device not all functional testing could be performed with the generator.The jaw was unable to cycle open and close.The condition of the blade prevented the functionality of the jaw.The jaw was unable to cycle open and close.A probable cause of the damage to the i blade could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.There is insufficient evidence related to what caused the damage to the electrode in the device.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during a sigmoidectomy the doctor felt resistance in the device and the device got stuck.It would not close the jaw.The doctor requested that the device be changed and the surgery continued without problem.The procedure was completed successfully.There were no patient consequences.

Brand Name
ENSEAL G2 STRAIGHT JAW 35CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
329348013
MDR Report Key15415304
Report Number3005075853-2022-06078
Device Sequence Number6507598
Product Code GEI
UDI-Device Identifier10705036014188
UDI-Public10705036014188
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNSLG2S35
Device Catalogue NumberNSLG2S35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2022
Initial Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown